Hail, Thomas
- When
- August 9, 2:08 PM CST to 2:20 PM CST
- Where
- Thomas County, 5 mi S of Thedford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.917, -100.583
8 hail, 2 tornado, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 2:29 AM CST, 11 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 AM CDT WED AUG 9 2006 .DISCUSSION... FORECAST CHALLENGE IS FOG DURING THE EARLY MORNING HOURS THEN POPS TONIGHT INTO THURSDAY. AT 08Z A SEMI STATIONARY FRONT EXTENDED NORTHEAST ACROSS NORTHWEST KANSAS. 3.9U IMAGERY SHOWS STRATUS FIELD ACROSS NORTH CENTRAL NEBRASKA AND EXPANDING WESTWARD INTO WEST CENTRAL NEBRASKA. OBSERVATIONS AT 08Z SHOWED VISIBILITIES FROM 1/4 MILE TO 5 MILES WITH DENSE FOG ADVISORY TO BE ISSUED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 THROUGH 15Z. IN THE NEAR TERM...FORECAST TRENDED TOWARD THE 00Z WRF SOLUTION. TODAY THE FRONT WILL LIFT NORTH WITH DEEP MOISTURE TO BE AVAILABLE AS TROPICAL MOISTURE FEEDS NORTHEAST ACROSS THE FOUR CORNERS REGION. MAIN CONCERN FOR SEVERE STORMS WILL BE HOW LONG THE STRATUS FIELD LINGERS AND IMPACT ON TEMPERATURES. THE STRATUS WILL KEEP TEMPERATURES TO A CRAWL EARLY...BUT WITHOUT SIGNIFICANT HIGH CLOUD COVERAGE ALOFT THE STRATUS AND FOG SHOULD BURN OFF EARLY TO ALLOW TEMPERATURES TO REBOUND. THEN THE CAP WILL INHIBIT STORM DEVELOPMENT THROUGH 4 PM CDT WITH H7 TEMPERATURES 15 TO 16 DEGREES CELSIUS THEN AS MID LEVEL TEMPERATURES COOL AND SEVERAL EMBEDDED WAVES MOVE SOUTHEAST THE CIN QUICKLY ERODES THIS EVENING. AS THE CAP ERODES GOOD 850- 500MB LAYER 2D FRONTOGENESIS IS SHOWN TO MOVE EAST IN WAVES ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR...THEREFORE RAISED THE POPS ACROSS THE SOUTHWEST AND WEST CENTRAL WITH PLENTY OF MOISTURE AVAILABLE FOR SOME LOCALES TO GET SOME HEAVY RAINFALL AS STORMS MOVE SLOWLY. SEVERAL WAVES ARE EMBEDDED IN THE FLOW AND POTENTIAL PATH OF RAINFALL COULD BE DISPLACED SLIGHTLY. THE MODEL DEPICTS A H7 SHORTWAVE RIDGE MOVING ACROSS THE PANHANDLE BY 03Z WITH CONVECTION TO START DECREASING AS CIN INCREASES OVERNIGHT. A REPEAT IS POSSIBLE AGAIN THURSDAY BEFORE THE UPPER RIDGE BUILDS EAST TO THE HIGH PLAINS FOR DRY AD WARMER TEMPERATURES THROUGH FRIDAY. .AVIATION DISCUSSION... KLBF SOUNDING PER 06Z NAM INDICATED VERY DRY ABOVE BOUNDARY LAYER WITH H8 T-TD SPREAD OF 26C. SFC DWPTS ALL AROUND 70. CONDITIONS AT 08Z REFLECT CLASSIC FOG SETUP WITH VSBY BLW 1/4SM AT LBF. ALSO 1/4SM AT BBW...ODX AND OGA. CLEAR SKIES ALOFT WILL AID FURTHER IN DENSE FOG EXPANSION. THUS A DENSE FOG ADVISORY WILL BE IN EFFECT UNTIL 15Z FOR ALL AREAS EXCEPT DEUEL...CHASE...HAYES AND FRONTIER COUNTY. && .LBF WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR NEZ004-NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ022-NEZ023- NEZ024-NEZ025-NEZ026-NEZ027-NEZ028-NEZ029-NEZ035-NEZ036-NEZ037- NEZ038-NEZ057-NEZ058-NEZ059-NEZ094. && 19/55
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 AM CDT WED AUG 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 AM CDT WED AUG 9 2006 /446 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. STRONG AFTERNOON HEATING THIS AFTERNOON WILL SUFFICIENTLY DESTABILIZE THE ATMOSPHERE BY LATE AFTERNOON. ONE OR TWO CLUSTERS OF THUNDERSTORMS MAY DEVELOP AND MOVE SOUTHEAST ACROSS THE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS LIKELY TO ACCOMPANY THE STORM CLUSTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY EVENING ACROSS THE OUTLOOK AREA. THEN AS COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...ADDITIONAL STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT FOR EAST EAST ON GORDON IN SHERIDAN COUNTY TO HAYES CENTER IN HAYES COUNTY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The North Platte radar (KLNX), 5 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
8 hail, 2 tornado, 2 thunderstorm wind. Local standard time, as filed.
A small tornadao briefly touched down over open rangeland.
A weak tornado touched down briefly in an open pasture.
A thunderstorm microburst destroyed a double car garage along with a calving shed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyThe tornado archive for Nebraska, 2006Warnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525478, 5525479, 5525480, 5525528, 5525529, 5525481, 5525530, 5525531, 5525532, 5525533, 5525534, 5525535.